Hail, Faribault
- When
- April 20, 9:20 PM CST
- Where
- Faribault County, Elmore
- Measured
- 1.25 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 43.500, -94.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 20, 7:20 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 820 PM CDT FRI APR 20 2001 FORECAST CONCERN IS COVECTION CHANCES TONIGHT. CURRENTLY..3 AREAS OF MAIN CONVECTION...THE CLOSEST ONE TO US OVER NE NEB AND INTO NW IOWA AHEAD OF SURFACE LOW AND CLOSE TO SFC TETA-E RIDGE AND AREA OF THETA-E ADVECTION. THE AREA OVER S NEB AND AND KS NEAR DRY LINE AND UPPER VORT. BACKED LOW LEVL FLOW ADVECTIONG HIGHER DEW POINTS JUST AHEAD CONVECTION. AREA OVER IA/MO BORDER CLOSER TO DEEPER MOISTURE AND STRONGER LOW LEVL FLOW. THINK AREA OVER NW IOWA WILL DEVELOP EASTWARD WITH TIME AND GRADUALLY NE AS AREA OF THETA-E ADEVCTION WORKS NE. THIS GENERALLY IN LINE WITH 21Z RUC AND 18Z ETA. 18Z ETA DOES KEEP STRONGER LOW LEVEL JET AND THETA-E ADEVCTION MORE OVER EASTERN IA LATER TONIGHT...SO SEVERE THREAT MAY STAY JUST SOUTH OF US. CANT RULE OUT A COUPLE OF STG STORMS WITH HAIL OR GUSTY WINDS THOUGH. BOTTOM LINE IS THAT CURRENT FORECAST GENERALLY OK WITH HIGH POPS. .MSP...NONE. RICHARDSON
MNZ054-056>070-073>078-082>085-091>093-WIZ023>028-210900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 845 PM CDT FRI APR 20 2001 ...SEVERE THUNDERSTORMS POSSIBLE IN SOUTHERN MINNESOTA... ISOLATED SEVERE THUNDERSTORMS OVER NORTHWEST IOWA WILL MOVE TO THE NORTHEAST...AND COULD AFFECT SOUTHERN MINNESOTA AND PARTS OF WESTERN WISCONSIN OVERNIGHT. SOME TOWNS WHICH COULD BE AFFECTED BY THESE STORMS INCLUDE FAIRMONT...ST JAMES...MANKATO...ALBERT LEA...OWATONNA... RED WING...AND DURAND. THE PRIMARY THREAT FROM THESE STORMS WOULD BE LARGE HAIL. DAMAGING THUNDERSTORM WINDS ARE ALSO POSSIBLE. STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION TONIGHT. THESE STORMS ARE IN ADVANCE OF A POWERFUL STORM SYSTEM MOVING INTO NEBRASKA. THE AIRMASS ACROSS IOWA IS VERY WARM AND UNSTABLE...AND AS IT ATTEMPTS TO PUSH INTO SOUTHERN MINNESOTA...THUNDERSTORMS WILL DEVELOP. ISOLATED SEVERE THUNDERSTORMS APPEAR TO BE MOST LIKELY BETWEEN 10 PM AND 4 AM. LISTEN TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS AS THE FIRST SEVERE WEATHER OF THE YEAR APPROACHES THE AREA. DAVIS
The Minneapolis radar (KMPX), 156 km away, was scanning. The volume nearest the first event began at 03:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241848.